Discussions that mention benicar

High & Low Blood Pressure board


[FONT="Trebuchet MS"]Hello everyone. I don't know if any of you will remember me posting some months ago regarding my bad experiences with medications, especially lisinopril and Norvasc. Well, I have finally plucked up the courage to change my doctor (fancy having to have courage to change a doctor!) and he told me that my tree trunks, sorry, legs, were swollen as a result of the Norvasc. I could have hugged him. Why didn't my last doctor believe me when I said that? He took me off Norvasc and decided to triple my dose of propranolol from 40 mg to 120mg daily. I'm still on Furosemide, or Lasix, 40mg. My blood pressure was up, but the doctor didn't tell me the reading. I went away optimistic, but unfortunately it hasn't lasted :(

I think I am now getting bad reactions to the propranolol. My whole body feels as if it is 'pulsing', especially my head, and I am getting periods where I feel as if someone has thrown icy cold water all over me and it's literally freezing my skin, then it changes and goes very hot. It's horrible. I also feel like my head is too big for my neck to hold up and I feel jaded and tired, and detached from things. I just don't know what to do now. I'm frightened of going back yet again to complain that my tablets aren't suiting me. What is this new doctor going to think? I'm the last person who wants attention. Why do doctors not believe us? I know there are others like me. It's so frustrating and maddening. In fact, if I do ever pick up I am going to try to get things changed with regard to this in the medical world. Maybe get petitions going from other med-sensitive people to get doctors to LISTEN and not prejudge.

All this has happened in the last three years. In fact I can't believe I am the same person as I was then. I was leading a normal life, working and enjoying myself. Now, I feel old and ill all the time, and I've had to give up work, which I never dreamed I would. I'm 50 and feel 90. I've had bad reactions to Lisinopril, Amodipine, Benicar, and now Propranolol. I'm sorry for sounding down and being miserable. Please forgive me. But it's tempting now to just stop taking anything and let nature take its course. I don't know what's making me hang on. I'm asking you to give me a kick in the pants I maybe need. I'm sick and tired of feeling like trash. Please give me the push I need to keep going and sort this out.

Thank you
Maureen[/FONT]
[QUOTE=BethanysGrandma;3391669][FONT="Trebuchet MS"]Hello everyone. I don't know if any of you will remember me posting some months ago regarding my bad experiences with medications, especially lisinopril and Norvasc. Well, I have finally plucked up the courage to change my doctor (fancy having to have courage to change a doctor!) and he told me that my tree trunks, sorry, legs, were swollen as a result of the Norvasc. I could have hugged him. Why didn't my last doctor believe me when I said that? He took me off Norvasc and decided to triple my dose of propranolol from 40 mg to 120mg daily.

Yes, Maureen, I remember you posting! Welcome back!...although I wish it were under better circumstances.

[QUOTE]... I'm frightened of going back yet again to complain that my tablets aren't suiting me. What is this new doctor going to think?

Maureen, your new doctor believed you when you told him of your side effects with norvasc! And from what I've read, not all doctors recognize tree trunk syndrome, :D:D:D, so I think he may be more experienced than some. Call his office and let them know what's happening...if they don't believe you or if they don't know what to do then you'll need to come up with another plan but the first step is contacting your new doctor (and also your pharmacist).

[QUOTE]...I'm the last person who wants attention. Why do doctors not believe us? I know there are others like me. It's so frustrating and maddening.

How well we know...you'd think that doctors of all people would know that we would prefer to spend our time and money playing golf, traveling, spending time with our families, etc., instead of dealing with doctors and health problems.

[QUOTE]...All this has happened in the last three years. In fact I can't believe I am the same person as I was then. I was leading a normal life, working and enjoying myself. Now, I feel old and ill all the time, and I've had to give up work, which I never dreamed I would. I'm 50 and feel 90. I've had bad reactions to Lisinopril, Amodipine, Benicar, and now Propranolol. I'm sorry for sounding down and being miserable. Please forgive me. But it's tempting now to just stop taking anything and let nature take its course. I don't know what's making me hang on. I'm asking you to give me a kick in the pants I maybe need. I'm sick and tired of feeling like trash. Please give me the push I need to keep going and sort this out.

Thank you
Maureen[/FONT]

I don't know if it's any consolation but you're not alone. Your story is similar to many of ours...and it's understandable to be discouraged...and it's at these times everything looks hopeless and one can't see the forest through the trees. But you're jumping ahead of yourself a little bit. First of all a call to your doctor (and pharmacist) to see what they have to say...no need to worry about "everything" until you get some more info. If they recommend a new med, do some research on it before filling the prescription as it may save you some money and trouble.

Take care and keep us posted.

Bethsheba